Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 340, NWS Jackson, MS

May 5, 2000Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2000, 9:58 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 9:58 PM CDT (02:58 UTC)
Expired
May 5, 2000, 10:35 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Ashley County, AR, Chicot County, AR

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 060300
SVRJAN
ARC003-017-060335-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS
  CHICOT COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1035 PM CDT

* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PORTLAND...OR ABOUT 15 MILES WEST OF      
  LAKE VILLAGE...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVEBR IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:25 PM CDT, 33 minutes earlier.

Area forecast discussion, May 5, 9:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT FRI MAY 5 2000

ON VAPOR IMAGERY OLD UPPER CLOSED LOW CONTINUES TO SPIN AROUND OVER NORTHEAST
OKLAHOMA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BE
TROPICAL LIKE...AS SHORT WAVES ROTATE AROUND THE UPPER LOW. WINDS
ALOFT ARE QUITE WEAK WITH STRONGER LOW LEVEL WINDS. CONVERGING
LOWLEVEL BOUNDARIES AND INSTABILITY HAVE HELPED TO AID IN CONVECTIVE
ACTIVITY...BUT WITH LOSS OF DIABATIC HEATING...DO NOT EXPECT ANY
MORE ISOLATED SEVERE WEATHER BY AFTER MIDNIGHT.  EXPECT SOME
ACTIVITY TO CONTINUE OFF AND ON DURING THE NIGHT. SO HAVE KEPT
SCATTERED POPS FOR THE REST OF THE NIGHT AND MADE MINOR ADJUSTMENTS
TO LOW TEMPERATURES. TOOK OUT LOCALLY HEAVY AND SEVERE IN THE ZONES.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:47 PM CDTSevere Thunderstorm WarningJANChicot43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.